The Burning Is Unbearable
On Christmas Day, I went to work at the soup kitchen at the YMCA in Hastings. It was an eye-opening experience and it helped me to gain a bit of perspective about what I was going through in relation to the people I met. My sensible head kicked-in and I felt uplifted and driven to make sure the withdrawal from steroid cream went as smoothly as possible. I left there with a spring in my step and a strong resolve.
On Boxing Day, the burning began - it felt as though my face was on fire. The itching and redness drove me to distraction. My face was swollen and I hardly recognised myself in the mirror. The more I worried about it, the worse it got. I got myself in to a real state and I could feel the rage boiling-up inside of me. Why Me? Had I not suffered enough with skin problems over the years? I sat on my sofa and stared at the wall, thoughts going over and over in my head. Will this ever end? Will the burning ever stop? What will happen next?
Then came the acne. Rosacea is a common side-effect of steroid cream withdrawal. I later discovered that this is linked to poor Liver function - more of this later in 'Healing From The Inside'. The spots were angry and dotted all over my cheeks, chin and forehead; all the places I used the cream. My skin was in severe shock and all I wanted to do was to find my little tube of white cream to take away the pain.